Log in
My Ovacome
11,778 members14,179 posts

2nd try: Avastin (Bevacizumab) + Taxol (Update)

Update. Kind of odd, but Mom who has Stage 3c ovarian cancer, had a tremendous response from Carbo + Taxol first line treatment. Her CA125 plummeted from 3,000 to near 0 during her 4 month treatment. Even 1 month post treatment the CT scan showed no signs of cancer at all. The cancer spots on the outside of her colon (which they left during surgery) were even gone. However, 4 months post-treatment the cancer returned to the peritoneal lining and CA125 increased to 500. At this point it appears that Mom is platinum-resistant. Thus, last Friday she started Bevacizumab + Taxol and will continue this treatment every week for 2 months. I continue to take her to all of her appointments and monitor her side effects. Rash is the major side effect along with the typical taxol side effects including: nausea, headaches, and leg pain. We also discovered that potassium was not the issue with the leg pain, it was low magnesium. I requested that they run the entire comprehensive blood chemistry panel to identify the culprit, since her potassium level was seemingly normal. Her blood chemistry Mg level came back extremely low, which required an IV treatment. My apologies in advance for my delayed responses to you all, I am in my third year of law school with class everyday except Friday, which is when I travel downtown to take my mom to chemo all day. The weekends are always rough immediately following because Mom is sick from treatment and I am up late catching up on all my homework. Please let me know if any of you all had success with Avastin (Bevacizumab) or some other 2nd line treatment for platinum resistant ovarian cancer. Also, if you know how to deal with the terrible rash that occurs immediately following this treatment please also share any guidance.

Peace,

Candace

12 Replies
oldestnewest

Hi Candace,

Sorry to hear you are both going through such a rough time. It’s also hard when it’s your mum or if you are the patient.

I think it’s great you are supporting her.

I don’t have personal experience of the therapy your mum is having, but I did have an aggressive recurrence last year.

I switched my research head back on and looked into other options ( other than chemo) before I took that path.

I ended up with a radical surgery by a pioneering surgeon in London. ( has your mum been indicated for surgery?) and also I trawled the globe for supplements/ protocols that might help. It worked for me and my ca125 plummeted. The Drs were confused! By the time I did start chemo a few months later, my ca125 was stabilising at low levels.

There are many extra things you can do to help. Many of the things I do help whack up the vody’s Own immunity and have other effects too.

I have plenty of info on my profile page or drop me a line if you have any questions.

Love Nicky xx

Reply

Hi Nicky - Yes mom's journey started out with a 6 hour surgery to remove the cancer from various organs within her peritoneal cavity where it spread from the ovaries. Thank you for the support. I am glad you found something to work for that pesky CA125 result. --Candace

Reply

Hi can I ask you what supplements you took to drop your ca 125s please

Reply

Hello. Yes of course. There is a full list on my profile page. Can you see it? You might need to scroll down a few posts.

Let me know if you can’t find it.

X

Reply

Hi lovely i also recurred 4 months after first line chemo. I can’t comment on the Avastin but I have been having weekly taxol and am due dose 16 of 18 on Monday x I also take cediranib as part of the CEBOC trial. (See previous posts)

Up until this week the weekly taxol has been very tolerable and I’ve continued to work. I am now feeling very tired amd appear to have lost my mojo. I’ve never had a rash so I presume that could be from the avastin but do suffer with sore feet probably related to the neuropathy. I take Vit B Complex which has helped.

I suppose we all different as I’ve very rarely felt nausea apart from a couple of times and a dose of metocloprimide soon sorted this out.

My main issue is having diarrhoea generally 4-5 days after my taxol which my onc says is more than likely the taxol. First line I suffered with constipation!

Hope this regime works for your mum as it seems to be doing ok for me x

Good luck and keep us updated

Bev xx

Reply

Well if the Avastin doesn't work, I will keep this trial in mind. She also has feet pain so I will look into the vitamin B complex, thank you! Hang in there!

1 like
Reply

Oh Trish...you have been in the wars. Hoping you will soon feel better when the chemo gets going xx

Reply

Sorry I seem to be stuck in a two Ronnie sketch where my replies attach to the post before the one I am replying to......😫

Reply

You are an angel, Candace, supporting your mom as you do. I'm sorry the disease returned so quickly.

I suffered from skin irritation/pustules on my head caused by the Taxol infusion. A dosage reduction to 80% provided relief. Is that an option for your mom or would a dosage reduction jeopardize the effectiveness too much in her case? xx. Maus

Reply

Thanks Maus. So weird how the Taxol impacts people differently. She is not a fan of the Taxol either, but she is on a low dose and it seems to be keeping the cancer at bay for now. She never had a rash before, so it must be from the new chemo drug Avastin.

Reply

Hi Candace; I can't give you advice on that treatment but would like to wish mum all the best with the treatment and also to say I have two daughters who looks arfter me and are very supportive and I'm sure your mum feels the same about you...take care Lorraine💙💙 xx

Reply

Hi. I wonder if you can ask the chemo nurses and oncologist about the rash and what can treat it? If they just say its caused by the taxol etc, doesn't mean that she can't take something to help it. Also you can call the Ovacome nurse who is fantastic for advice. The phone number is on the home page? I have called twice from Australia as she is great and very helpful. You may also want to google side effects of taxol and Avastin or search that on the site here and possible remedies. Hugs from Oz

Reply

You may also like...